PHILLIP PERIMAN, M.D.; T. K. VENKATARAMANI, M.D.
The arthritic complications secondary to isoniazid (INH) usually occur after 4 weeks and within the first 5 months of therapy (1). In a single reported case, joint symptoms developed acutely; challenge with INH caused recurrence of the arthralgias (2). We report here a patient with tuberculosis who developed acute arthritis, periorbital edema, and fever 9 days after initial treatment. All manifestations disappeared when all drugs were withdrawn. Subsequently, arthritis and joint effusion recurred 6 hours after administration of only 100 mg of INH. In-vitro INH inhibited migration of the patient's leukocytes.
A 28-year-old woman enjoyed excellent health until January 1972
Learn more about subscription options.
Register Now for a free account.
PERIMAN P, VENKATARAMANI TK. Acute Arthritis Induced by Isoniazid. Ann Intern Med. 1975;83:667–668. doi: 10.7326/0003-4819-83-5-667
Download citation file:
Published: Ann Intern Med. 1975;83(5):667-668.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only